Alert archive / Nevada / Flash Flood Warnings in 2011
Flash Flood Warning 6, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Jul 31, 2011, 1:48 PM PDT for Nye County, Nevada. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2011, 1:48 PM PDT (20:48 UTC)
- Expired
- Jul 31, 2011, 3:45 PM PDT
- In force
- 117 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Nye County, NV
The radar
The Elko radar (KLRX), 216 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 1976 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
327 WGUS55 KLKN 312048 FFWLKN NVC023-312245- /O.NEW.KLKN.FF.W.0006.110731T2048Z-110731T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 148 PM PDT SUN JUL 31 2011 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN NYE COUNTY IN SOUTH CENTRAL NEVADA... THIS INCLUDES THE CITY OF ROUND MOUNTAIN... THIS ALSO INCLUDES A PORTION OF HIGHWAY 376. * UNTIL 345 PM PDT * AT 142 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED EXTREMELY HEAVY RAIN FROM THUNDERSTORMS EXTENDING FROM NORTHWEST NYE COUNTY INTO NORTH CENTRAL NYE COUNTY.. LOCATIONS NEAR THE PATH OF INCLUDE...ROUND MOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. IF YOU COME TO A FLOODED OR CLOSED ROAD...TURN AROUND...DONT DROWN! && LAT...LON 3912 11750 3871 11620 3832 11643 3878 11768 $$ BOYD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 2:59 AM PDT, 10 hours 49 minutes earlier.
Area forecast discussion, Jul 31, 2:59 AM PDT, 10 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 259 AM PDT SUN JUL 31 2011 .SYNOPSIS...MONSOON MOISTURE WILL CONTINUE TO PUSH ACROSS THE SILVER STATE TODAY...EXPECTING THUNDERSTORMS ACROSS NEVADA THIS AFTERNOON THROUGH WEDNESDAY. LOCALIZED FLOODING IS POSSIBLE TODAY UNTIL 9 PM. DRIER CONDITIONS PROJECTED BY THURSDAY. && .SHORT TERM...TODAY AND MONDAY. THE LONGWAVE PATTERN FEATURES A RIDGE OF HIGH PRESSURE EXTENDING FROM THE LOWER MISSISSIPPI VALLEY TO THE FOUR CORNERS REGION...AND THE 588 DAM IS WELL NORTH OF THE LKN CWA. NORTHWARD ADVECTION OF SUBTROPICAL MOISTURE IS PROJECTED AS SOUTHERLY FLOW AROUND THE BACK SIDE OF THE HIGH CONTINUES. THIS SYNOPTIC PATTERN IS REMINISCENT OF EARLY JULY...WITH ABOVE NORMAL PWS THAT ARE WELL OVER ONE INCH FOR SEVERAL DAYS IN A ROW. IN ADDITION TO A WELL SATURATED AIRMASS BEING IN PLACE..BY 18Z TODAY...THE NAM12 HAS WIDESPREAD -1 TO -3 LIFTED INDICES...AND 500 TO 800 J/KG OF CAPE. ALMOST NEEDLESS TO SAY...BY 21Z...THE ATMOSPHERE BECOMES EVEN MORE UNSTABLE....WITH CAPES CLIMBING WELL OVER 1000 J/KG AND VERY STRONG VALUES OF SREH. ANTICIPATE ISOLATED TO SCATTERED THUNDERSTORMS FOR MOST OF THE CWA TODAY AND TOMORROW. LOCALIZED HEAVY PRECIPITATION POSSIBLE...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR NORTHERN NYE...SOUTHERN LANDER AND EUREKA AND WHITE PINE COUNTIES. .LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY. MODELS ARE IN GOOD AGREEMENT FOR THE LONG TERM. MONDAY NIGHT THROUGH THURSDAY. HIGH PRESSURE WILL BUILD OVER TEXAS/OKLAHOMA AND CONTINUE TO BRING A MOIST FLOW TO THE STATE. EASTERN NEVADA WILL CONTINUE TO SEE CONVECTION THROUGH WEDNESDAY INCLUDING SLIGHT CHANCE OF OVERNIGHT TS MONDAY AND TUESDAY NIGHTS. AFTER STABILIZING WEDNESDAY NIGHT...A FEW LIGHTNING STRIKES CAN BE EXPECTED IN THE FAR NORTHEAST CORNER OF ELKO COUNTY THURSDAY AFTERNOON. THURSDAY NIGHT THROUGH SATURDAY. DRY PERIOD EXPECTED. HIGH PRESSURE OVER TX/OK WILL DE-AMPLIFY AND JOG A FEW MILES SE...JUST ENOUGH TO ALLOW THE SUBTROPICAL MOISTURE FLOW TO SHIFT INTO UT/CO AS DRIER AIR INFILTRATES CALIFORNIA/NEVADA. A STRENGTHENING SOUTHWEST FLOW WILL ENSURE DAYTIME TEMPERATURES CREEP BACK UP INTO THE 90S WIDESPREAD. && .AVIATION...EXPECT VFR CONDITIONS OVER THE NEXT 24 HOURS FOR THE MOST PART. HOWEVER UNTIL WETTING STORMS OCCUR...SUSPENDED DUST WILL CONTINUE TO CAUSE REDUCED VISIBILITY AND CEILING AT KWMC. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY AND MOVE NORTHEASTERLY ACROSS THE GREAT BASIN. THESE STORMS WILL IMPACT KEKO KELY AND KTPH THROUGH MONDAY MORNING WITH TS MORE PROBABLE FOR KWMC IN THE AFTERNOON. && .FIRE WEATHER...A WELL-DEFINED MONSOONAL PATTERN CONTINUES FOR THE GREAT BASIN...AS SUBTROPICAL MOISTURE WILL CONTINUE TO ADVECT NORTHWARD AROUND THE BACKSIDE OF THE SUBTROPICAL RIDGE. COUPLED WITH STRONG DAYTIME HEATING EXPECT ISOLATED TO SCATTERED SHOWERS AND AT TIMES...EVEN NUMEROUS THUNDERSTORMS FOR TODAY AND INTO THE EVENING. CONVECTION WILL CONTINUE INTO MONDAY...TUESDAY AND WEDNESDAY. THE THUNDERSTORMS WILL BE WET BUT MAY PRODUCE FREQUENT LIGHTNING. LOCALIZED FLOODING POSSIBLE SOUTH OF HIGHWAY 50 THROUGH SUNDAY 9PM PDT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR 457 AND 455. && .LKN WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR NORTHERN NYE COUNTY... SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY. && 97/92/92/97
Hazardous weather outlook, Jul 31, 2:24 AM PDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 224 AM PDT SUN JUL 31 2011 NVZ013-035-037-312130- NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 224 AM PDT SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY. THUNDERSTORMS AND LOCALIZED HEAVY PRECIPITATION IS FORECAST FOR THIS AFTERNOON AND TONIGHT. MONSOON FLOW WILL TRIGGER THUNDERSTORM ACTIVITY AND THERE IS THE POTENTIAL FOR FLASH FLOODING THROUGH 9 PM PDT TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MORE THUNDERSTORMS ARE PROJECTED FOR MONDAY...TUESDAY AND WEDNESDAY. DRIER WEATHER WILL MOVE BACK INTO PLACE BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ030>034-036-312130- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- 224 AM PDT SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA. .DAY ONE...TODAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF NORTHERN NEVADA THIS AFTERNOON AND CONTINUE INTO THE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MORE THUNDERSTORMS ARE PROJECTED FOR MONDAY...TUESDAY AND WEDNESDAY. DRIER WEATHER WILL MOVE BACK INTO PLACE BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
In the hours before
Special weather statement, Jul 31, 1:14 PM PDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 114 PM PDT SUN JUL 31 2011 NVZ013-312045- NORTHERN NYE COUNTY NV- 114 PM PDT SUN JUL 31 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NYE COUNTY UNTIL 145 PM PDT... AT 112 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING TWO STRONG THUNDERSTORMS 11 TO 20 MILES SOUTHEAST OF ROUND MOUNTAIN WHICH ARE NEARLY STATIONARY. WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. ONE STORM IS LIKELY PRODUCING HEAVY RAIN IN SHOSHONE CREEK WHICH WILL AFFECT THE AREA AROUND ROUND MOUNTAIN. THE OTHER STORM IS IN THE AREA OF MONITOR VALLEY. HIGHWAY 376 MAY ALSO EXPERIENCE STRONG GUSTY CROSS WINDS. IF YOU COME TO A FLOODED OR CLOSED ROAD OR WASH...TURN AROUND. DON'T DROWN! && LAT...LON 3874 11648 3848 11658 3859 11720 3885 11710 TIME...MOT...LOC 2011Z 281DEG 6KT 3865 11689 BOYD
Special weather statement, Jul 31, 1:38 PM PDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 138 PM PDT SUN JUL 31 2011 NVZ037-312115- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 138 PM PDT SUN JUL 31 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER AND CENTRAL EUREKA COUNTIES UNTIL 215 PM PDT... AT 136 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES NORTH OF HICKISON SUMMIT...MOVING EAST AT 35 MPH. WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL EASTERN LANDER COUNTY... RURAL WESTERN EUREKA COUNTY... RURAL CENTRAL EUREKA COUNTY... THE STORM WAS APPROACHING THE LANDER...EUREKA LINE NEAR THE SOUTHERN END OF GRASS VALLEY. IT WILL AFFECT THE SIMPSON PARK MOUNTAINS... COILS CREEK...AND THE ROBERTS MOUNTAINS. ANY STREAMS FLOWING OUT OF THE MOUNTAINS WILL BE SUBJECT TO MINOR FLOODING. ALSO...STRONG GUSTY CROSS WINDS ARE LIKELY ON ALL ROADS IN THE AREA. && LAT...LON 3992 11629 3960 11615 3952 11672 3969 11680 TIME...MOT...LOC 2035Z 248DEG 28KT 3964 11665 BOYD
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:20 PM PDT | Special Weather Statement | LKN | Eureka | 40 min |
| Jul 30, 7:29 PM PDT | Special Weather Statement | LKN | Humboldt | 31 min |
| Jul 30, 7:38 PM PDT | Special Weather Statement | LKN | Nye | 52 min |
| Jul 30, 8:41 PM PDT | Special Weather Statement | LKN | 49 min | |
| Jul 30, 8:47 PM PDT | Flash Flood Warning | LKN | Elko | 69 min |
| Jul 30, 8:57 PM PDT | Special Weather Statement | LKN | Elko | 48 min |
| Jul 30, 9:05 PM PDT | Special Weather Statement | LKN | Elko | 40 min |
| Jul 30, 9:17 PM PDT | Special Weather Statement | LKN | 43 min | |
| Jul 30, 10:27 PM PDT | Special Weather Statement | LKN | Elko | 48 min |
| Jul 31, 1:14 PM PDT | Special Weather Statement | LKN | 31 min | |
| Jul 31, 1:38 PM PDT | Special Weather Statement | LKN | Eureka | 37 min |
| Jul 31, 2:27 PM PDT | Special Weather Statement | LKN | Eureka | 33 min |
| Jul 31, 2:39 PM PDT | Special Weather Statement | LKN | 36 min | |
| Jul 31, 3:02 PM PDT | Special Weather Statement | LKN | 28 min | |
| Jul 31, 3:25 PM PDT | Special Weather Statement | LKN | 50 min | |
| Jul 31, 3:26 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| Jul 31, 3:32 PM PDT | Special Weather Statement | LKN | Humboldt | 43 min |
| Jul 31, 4:01 PM PDT | Special Weather Statement | LKN | 29 min | |
| Jul 31, 4:28 PM PDT | Special Weather Statement | LKN | Humboldt | 32 min |
| Jul 31, 4:40 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Jul 31, 4:51 PM PDT | Flash Flood Warning | LKN | Lander | 4 hr |
| Jul 31, 4:58 PM PDT | Flash Flood Warning | LKN | Eureka | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.